MAUDE Adverse Event Report: AVANOS MEDICAL INC. ENTERAL ACCESS DILATION SYSTEM; DH EF PERC PLACEMENT PRODUCTS

AVANOS MEDICAL INC. ENTERAL ACCESS DILATION SYSTEM; DH EF PERC PLACEMENT PRODUCTS
Model Number 98704
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/26/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual complaint product was not returned for evaluation.A review of the device history record is not possible as no lot number was provided.Root cause could not be determined.All information reasonably known as of 04-aug-2021 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).
 
Event or Problem Description
It was reported via fda medwatch / fda user facility report # mw 5101910 the following information was provided: "telescoping dilators became retained foreign bodies in the stomach the largest dilator kinked thereby increasing resistance on the intermediate sized dilators which were not pulled out by the smallest dilator dilators were removed by egd after presentation to the hospital after eventual removal of the gastrostomy tube fda safety report id# (8)(4)." additional information notes the patient presented to emergency room (er) with abdominal pain.The patient was discharged uneventfully after endoscopic retrieval of retained dilators with some mucosal irritation without additional injuries.

Brand Name
ENTERAL ACCESS DILATION SYSTEM
Common Device Name
DH EF PERC PLACEMENT PRODUCTS
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
MDR Report Key12285419
Report Number9611594-2021-00099
Device Sequence Number3210283
Product Code KGC
UDI-Device Identifier00350770987040
UDI-Public00350770987040
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K093312
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number98704
Device Catalogue NumberN/A
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/09/2021
Initial Report FDA Received Date08/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age65 YR
Patient Weight59